[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1978

Glittering With Gold Therapy

Author Affiliations

New York City

Arch Dermatol. 1978;114(2):287-288. doi:10.1001/archderm.1978.01640140095031
Abstract

To the Editor.—  With the increasing use of gold in the treatment of rheumatoid arthritis, and possibly in pemphigus,1 an increasing incidence of dermatological complications of gold therapy may be expected. This letter describes a previously unreported drug reaction to gold.As described by other authors, the spectrum of dermatological complications of gold therapy ranges from the blue-grey-purple lesions of exposed skin the chrysiasis to the nondiagnostic macular, papular, erythematous rashes that are the most common form of skin eruption in chrysotherapy.2 Classifiable skin eruptions that are due to gold therapy include lichen planus-like and pityriasis rosea-like lesions, urticaria, erythema nodosum, exfoliative dermatitis, seborrheic dermatitis, erythema multiforme, pemphigus-like lesions, alopecia, granuloma annulare, and psoriasiform eruptions.2-4A careful search of the literature has failed to reveal any previous report of a patient in whom the skin complication of chrysotherapy manifested itself as actual "glittering" of the skin. The

First Page Preview View Large
First page PDF preview
First page PDF preview
×